MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years and older.
 
Event or Problem Description
It was reported that removal difficulties and balloon deflation failure occurred and foreign object was noted on the device.The 80% stenosed target lesion was an area of in-stent restenosis (isr) of an unknown stent located in the moderately tortuous and mildly calcified subclavian vein.A 8.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for in-stent dilatation.The lesion was dilated three times at 12 atmospheres each inflation.However, after the 3rd dilatation, deflation failure occurred.Fluoroscopy revealed a foreign object in the present inside the balloon.When the balloon was moved, the foreign object moved together with it.While waiting to apply negative pressure, the balloon gradually deflated and it was slowly removed from the sheath.Upon removal, there was no rupture issue and no separation was noted.The lesion was dilated successfully and the procedure was completed.No patient serious injury nor adverse events were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years and older.Device evaluated by mfr.: returned product consisted of a sterling mr balloon catheter, an unknown guide wire and an introducer sheath.The balloon was loosely folded and partially inflated with fluid.The device was soaked in a warm water bath for 5 days.The tip, balloon, markerbands, proximal bond, and inner/outer shaft were microscopically and visually inspected.Inspection revealed a complete separation in the inner shaft (lumen) located 10.8cm from the tip of the device, balloon damage (bunching) at both distal and proximal ends, inner and outer shaft damaged (stretched/necked) for a length of 16.4 cm.Inspection of the remaining device found no other damage or irregularities.Functional testing consisted of attaching an inflation device (filled with water) to the hub of the sterling device and applying positive pressure.While pressure was applied to the device, the fluid could not flow into the balloon, due to the stretched shaft.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8560734
Report Number2134265-2019-04127
Device Sequence Number1836241
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022951709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: 150CM FUGA; GUIDE WIRE: 150CM FUGA; INFLATION DEVICE: NIPRO GM3 0F; INFLATION DEVICE: NIPRO GM3 0F; INTRODUCER SHEATH: 5FR VAIVT ACE; INTRODUCER SHEATH: 5FR VAIVT ACE